Case Report Open Access

A Reasonable Outcome with Systemic Corticosteroids in a Case of Ibuprofen Induced Stevens-Johnson Syndrome

Elif Güdeloğlu1 and Volkan Emir Altan1
  • 1 Dr. Behçet Uz Children’s Hospital of İzmir Turkey, Turkey

Abstract

Both Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are idiosyncratic severe mucocutaneous reactions, usually to drugs or infections, characterized by blistering and epithelial sloughing. Although rare, SJS and TEN are destructive diseases; in serious cases the acute phase may be followed by a variety of systemic complications, including multiorgan failure and death. Ibuprofen is a universal antipyretic and analgesic non-steroidal antiinflammatory drug which is widely used in practice and considered as relatively safe. Hereby we introduce an Ibuprofen induced SJS case in a 14-year-old Somalian female with chief complaint of extensive skin rashes accompanied by ulceration, mild fever and difficulty in swallowing for two days. Soon after the patient was diagnosed as Ibuprofen associated SJS, she was treated with systemic corticosteroids in addition to general measures. The sign and symptoms started to resolute as soon as the second day of approval and at the seventh day the patient was discharged from the hospital. It was noteworthy that the findings of SJS/TEN appeared in relatively shorter time after the usage of accused drug compared to the previous knowledge, as well as it was remarkable. In addition, it is noticeable, that easily accessible drugs such as ibuprofen, which are frequently used in children, are not as innocent as it is thought. Moreover that is important to inform and closely follow the patients for the development of delayed drug hypersensitivity reactions.

American Journal of Immunology
Volume 16 No. 1, 2020, 27-30

DOI: https://doi.org/10.3844/ajisp.2020.27.30

Submitted On: 19 May 2020 Published On: 4 September 2020

How to Cite: Güdeloğlu, E. & Altan, V. E. (2020). A Reasonable Outcome with Systemic Corticosteroids in a Case of Ibuprofen Induced Stevens-Johnson Syndrome. American Journal of Immunology, 16(1), 27-30. https://doi.org/10.3844/ajisp.2020.27.30

  • 1,268 Views
  • 719 Downloads
  • 1 Citations

Download

Keywords

  • Ibuprofen
  • Stevens Johnson Syndrome
  • Systemic Steroid Treatment